Arkansas, 2003

Damaging Wind in Arkansas, July 17, 2003

July 17, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 17, 2:59 PM CST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 17, 2:59 PM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
359 PM CDT THU JUL 17 2003

VORT MAX CURRENTLY MOVING THROUGH THE AREA IS INITIATING SOME
CONVECTION ACROSS THE EASTERN HALF OF THE AREA. FEEL THESE STORMS
WILL NOT LAST PAST SUNSET.

HIGH PRESSURE CONTINUES ACROSS MUCH OF THE CENTRAL AND WESTERN U.S.
THIS WILL CONTINUE THE HOT AND DRY WEATHER ACROSS ARKANSAS. THE HEAT
AND HUMIDITY WILL CONTINUE FOR FRIDAY WITH HEAT INDICES OF 105 TO
110. HEAT ADVISORY WILL CONTINUE THROUGH FRIDAY.

A COLD FRONT WILL MOVE INTO ARKANSAS FROM THE NORTH ON SATURDAY.
THIS WILL BRING AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. AN
MCS SHOULD DEVELOP FRIDAY NIGHT AND MOVE INTO NORTHEAST ARKANSAS
SATURDAY MORNING. GFS IS AGAIN WETTER THAN ETA OR NGM. WILL GO WITH
A BLEND. QPF ON THE GFS IS INDICATING OVER 2 INCHES OF RAIN IN THE
NORTHEAST PART OF THE STATE SATURDAY MORNING. FEEL THIS IS OVERDONE
AND BY ABOUT 2 FOLD.

ANOTHER COLD FRONT DROPS OUT OF THE PLAINS INTO ARKANSAS LATE MONDAY
INTO TUESDAY. THIS WILL AGAIN BRING AN INCREASE IN POPS TO A CHANCE.

TEMPERATURES WILL BE COOLER SATURDAY WITH INCREASED CLOUD COVER.
TEMPERATURES WILL DROP A FEW MORE DEGREES BEHIND THE TUESDAY FRONT.

HRO   73  94  72  90 /  10  20  20  30
LIT   76  97  77  93 /  10  10  20  20
HOT   76  97  77  93 /  10  10  10  20
PBF   77  97  76  94 /  10  10  10  20

.LZK...
AR...HEAT ADVISORY FOR TONIGHT AND FRIDAY FOR ZONES ARZ021>022...
ARZ030>032...ARZ037>047...ARZ052>057...ARZ062>069.

51
Hazardous weather outlook, Jul 17, 6:28 AM CST, 11 hours 11 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUL 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THIS AFTERNOON IN CENTRAL AND
SOUTHERN ARKANSAS. HIGH TEMPERATURES IN THE 90S...COMBINED WITH HIGH
HUMIDITY VALUES...WILL PRODUCE HEAT INDICES BETWEEN 105 AND 110
DEGREES THIS AFTERNOON IN CENTRAL AND SOUTHERN ARKANSAS.
ELSEWHERE...AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105
DEGREES.

ALSO...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE INTO ARKANSAS FROM
MISSOURI...AND IN COMBINATION WITH THE HIGH TEMPERATURES...ISOLATED
SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE POSSIBILITY OF SEVERE
WEATHER WILL BE MINIMAL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A HEAT ADVISORY IS IN EFFECT FOR FRIDAY AFTERNOON IN CENTRAL AND
SOUTHERN ARKANSAS WHERE AFTERNOON HEAT INDICES WILL RANGE BETWEEN
105 TO 110 DEGREES. NORTHERN ARKANSAS WILL SEE HEAT INDEX VALUES
BETWEEN 100 AND 105 DEGREES FRIDAY AFTERNOON.

SCATTERED SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE FRIDAY
AFTERNOON INTO SATURDAY AS COLD FRONT MOVES INTO ARKANSAS FROM THE
NORTH. IT APPEARS THAT THE THREAT OF SEVERE WEATHER WILL BE MINIMAL.
ANOTHER FRONT WILL APPROACH THE REGION MONDAY...BRINGING ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS. WITH THESE TWO SYSTEMS...COOLER
TEMPERATURES WILL FOLLOW...WITH AFTERNOON TEMPERATURES REACHING THE
UPPER 80S TO THE LOWER 90S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White

When
July 17, 5:39 PM CST
Where
White County, Searcy
Measured
50 kt (58 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
35.250, -91.750

Thunderstorm winds knocked down two large trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329479.